Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 86, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 22, 2008, 10:08 AM EDT for Ulster County, New York. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2008, 10:08 AM EDT (14:08 UTC)
- Expired
- Jun 22, 2008, 10:53 AM EDT
- In force
- 45 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Ulster County, NY
The radar
The Albany radar (KENX), 90 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 10:15 AM EDT | TSTM WND DMG | Wawarsing, NY | MULTIPLE TREES AND WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 2.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 331 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 221408
SVRALY
NYC111-221515-
/O.NEW.KALY.SV.W.0086.080622T1408Z-080622T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1008 AM EDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 1115 AM EDT
* AT 1005 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KERHONKSON...OR 7 MILES NORTHEAST OF ELLENVILLE...AND MOVING
NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TILLSON BY 1025 AM EDT...
HURLEY BY 1035 AM EDT...
KINGSTON BY 1045 AM EDT...
LAKE KATRINE BY 1050 AM EDT...
SAUGERTIES BY 1105 AM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4164 7440 4172 7454 4210 7429 4209 7407
4215 7403 4213 7392 4169 7404 4160 7414
4162 7426 4163 7427 4159 7435 4159 7437
TIME...MOT...LOC 1408Z 226DEG 23KT 4178 7424
$$
BGM3 follow-up statements
000
WWUS51 KALY 221421
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1021 AM EDT SUN JUN 22 2008
NYC111-221515-
/O.CON.KALY.SV.W.0086.000000T0000Z-080622T1515Z/
ULSTER NY-
1021 AM EDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT
FOR EASTERN ULSTER COUNTY...
AT 1015 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ACCORD SPEEDWAY...OR 8 MILES NORTHWEST OF NEW PALTZ...
MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LOMONTVILLE...MARBLETOWN...LAPLA AND PACAMA BY 1030 AM EDT...
ROLLING MEADOWS...MORGAN HILL...HURLEY AND BLOOMINGTON BY 1035 AM
EDT...
STONY HOLLOW AND HILLSIDE BY 1040 AM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4177 7441 4210 7429 4209 7407 4215 7403
4213 7393 4174 7403 4171 7410 4171 7416
TIME...MOT...LOC 1421Z 219DEG 25KT 4185 7418
$$
FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY
BGM000
WWUS51 KALY 221443
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1043 AM EDT SUN JUN 22 2008
NYC111-221515-
/O.CON.KALY.SV.W.0086.000000T0000Z-080622T1515Z/
ULSTER NY-
1043 AM EDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT
FOR NORTHEASTERN ULSTER COUNTY...
AT 1040 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR HALIHAN HILL...OR NEAR KINGSTON...MOVING
NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
VETERAN...FISH CREEK...CENTERVILLE AND BLUE MOUNTAIN BY 1050 AM
EDT...
SAUGERTIES...KATSBAAN...QUARRYVILLE AND 6 MILES SOUTHEAST OF
MANORVILLE BY 1055 AM EDT...
EAVESPORT BY 1100 AM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4193 7418 4209 7415 4209 7411 4209 7407
4215 7403 4213 7393 4201 7396 4197 7398
4187 7399 4186 7405
TIME...MOT...LOC 1443Z 218DEG 29KT 4201 7401
$$
FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY
BGM000
WWUS51 KALY 221453
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1053 AM EDT SUN JUN 22 2008
NYC111-221502-
/O.CAN.KALY.SV.W.0086.000000T0000Z-080622T1515Z/
ULSTER NY-
1053 AM EDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ULSTER COUNTY IS
CANCELLED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
ADDITIONAL THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...STAY TUNED
FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE.
LAT...LON 4193 7418 4209 7415 4209 7411 4209 7407
4215 7403 4213 7393 4201 7396 4197 7398
4187 7399 4186 7405
TIME...MOT...LOC 1452Z 218DEG 29KT 4207 7395
$$
FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY
BGMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:54 AM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 22, 6:54 AM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 654 AM EDT SUN JUN 22 2008 .SYNOPSIS... SEVERAL DISTURBANCES IN ADVANCE OF AN UPPER LEVEL LOW OVER SOUTHERN ONTARIO AND THE GREAT LAKES REGION WILL PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS TODAY THROUGH MONDAY. SOME OF THE THUNDERSTORMS MAY BECOME STRONG TO SEVERE. THE OCCLUDED FRONT TO THE SYSTEM WILL MOVE EAST OF THE REGION MONDAY NIGHT INTO TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE KENX/MOSAIC RADAR THIS MORNING SHOWS A BAND OF SHOWERS AND THUNDERSTORMS SLOWLY MOVING N/NE ACROSS CNTRL NY...INTO NRN AND ERN NY IN ASSOCIATION WITH A THERMAL/PREFRONTAL TROUGH. SOME CONVECTION CONTINUES IN THIS BAND. CONVECTIVE PARCELS APPEAR TO BE ELEVATED IN NATURE...BUT SHOULD TRANSITION TO SURFACE BASE BY THE LATE MORNING ACCORDING TO BUFKIT GUIDANCE. A VERY NEBULOUS AND MURKY SEVERE WEATHER POTENTIAL FOR THE LATE MORNING AND AFTERNOON WITH FORECASTER CONFIDENCE LOW. SPC CONTINUES A SLIGHT RISK FOR THE FCST AREA. IT APPEARS THE MORNING CONVECTION MAY PRODUCE SOME OUTFLOW BOUNDARIES THAT MAY FOCUS MULTICELLULAR CONVECTION THAT FORMS MULTIPLE LINES BASED ON THE UNIDIRECTIONAL SOUTHWESTERLY WIND PROFILE /850-300 HPA/ ON THE EAST SIDE OF AN UPPER LEVEL H500 TROUGH OVER S-CNTRL ONTARIO AND THE GREAT LAKES REGION. IT IS INTERESTING THAT SFC DEWPOINTS UPSTREAM OF THIS BAND OF SHOWERS AND THUNDERSTORMS ARE STILL ONLY IN THE MID AND UPPER 50S. CAREFUL INSPECTION OF GFS/NAM MODEL SOUNDING GUIDANCE IS SHOWING WIDESPREAD 60S /IN SOME CASES MID AND UPPER 60S BY THE PM/. THESE DEWPOINTS ARE PRODUCING SFC BASED INSTABILITY VALUES IN THE 1000-2000 J/KG RANGE. WE BELIEVE THE BATCH OF SHRAS/TSRAS UPSTREAM WILL HELP MOISTEN THE BOUNDARY LAYER TO PRODUCE DEWPOINTS IN THE U50S TO L60S OVER THE FCST AREA. HOWEVER...HEIGHT FALLS AND STEEP MID LEVEL LAPSE RATES ARE LACKING TODAY. ALSO...DEEP BULK SHEAR IN THE 0-6 KM LAYER IS ONLY ABOUT 30 KTS. AGAIN...ANY MULTICELLULAR CONVECTION WILL LIKELY FORM INTO A LINE. IT MAY BE AN EARLY SHOW WITH ANY STRONG TO SEVERE TSRAS OCCURRING IN THE LATE MORNING THROUGH THE MID AFTERNOON. OUR LOCAL MAGLENTA SEVERE WEATHER CONDITIONAL INDEX YIELDS A MINOR SEVERE DAY /LESS THAN 10 EVENTS/ POSSIBLE WITH THE FOLLOWING VALUES ENTERED: SBCAPE=1200 J/KG /THIS MAY BE TOO HIGH/ MAX SOUNDING WIND = 60 KTS EHI = 0.4 0-3KM SREH = 80 STORM MOTION = 25KTS THE UPPER LEVEL DIVERGENCE FROM THE GFS IS GREATEST BETWEEN 1800-0000 UTC OVER WRN-CNTRL NEAR THE LEFT FRONT QUADRANT OF AN H250 80-95 KT JET STREAK OVER LOWER 0H-WRN PA. THE BEST H850 LLJ OF 25-30 KTS MOVES THROUGH BY 1800 UTC. THE WET BULB ZERO HEIGHTS ARE IN THE 8.5-10 KFT RANGE...WHICH IS ABOUT NORMAL FOR MID-LATE JUNE. THE BEST SEVERE THREAT WILL BE DAMAGING WINDS. WE ADDED ENHANCED WORDING OF SMALL HAIL...GUSTY WINDS...AND HEAVY RAINFALL TO THE GRIDS. PRECIPITABLE WATER VALUES RISE BACK TO 1-1.5 INCHES...SO SOME BURSTS OF HEAVY RAINFALL ARE POSSIBLE THROUGHOUT THE DAY...AS THE AIR MASS GETS MORE HUMID. GFSMOS HIGH TEMPS LOOKED PRETTY GOOD. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... SUNDAY NIGHT...ANY SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO DECREASE IN THE EARLY EVENING WITH SOME PATCHY FOG FORMING...AS THE SKIES WILL LIKELY BECOME PARTLY CLOUDY. A MID AND UPPER JET MAX BEGINS TO INCH CLOSE TO THE FCST AREA FROM THE SOUTH AND WEST TOWARDS 1200 UTC...AND THIS MAY ACTUALLY INCREASE THE CHANCES FOR SVR WEATHER FROM THE CAPITAL DISTRICT...SRN VT...AND THE CATSKILLS SOUTHWARD FOR MONDAY. SPC DAY 2 LOOKS ACTUALLY PRETTY GOOD. MONDAY...THE SHORT TERM MODEL GUIDANCE INDICATES THE OCCLUDED FRONT ASSOCIATED WITH THE POSITIVELY TILTED UPPER LEVEL TROUGH UPSTREAM MAY TRIGGER ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS. A MOIST AND UNSTABLE AIR MASS WILL BE IN PLACE WITH EVEN SOME DECENT SOLAR HEATING DURING THE MORNING THAT A CLUSTER/LINE OF SEVERE THUNDERSTORMS MAY OCCUR. AN 250 HPA JET STREAK OF 90-100 KTS WILL BE OVER CNTRL-ERN PA...ERN NY...AND WRN NEW ENGLAND. THE DEEP SHEAR LOOKS BETTER WITH AROUND 50 KTS POTENTIALLY REALIZING SURFACE BASED INSTABILITY OF 1000-2000 J/KG...SO LARGE HAIL AND BOWING SEGMENTS ALONG A LINE MAY BE POSSIBLE. WE WILL CONTINUE TO MENTION THE SEVERE THREAT IN THE HAZARDOUS WEATHER OUTLOOK. MONDAY NIGHT...THE OCCLUDED BOUNDARY SHOULD MAKE STEADY PROGRESS ACROSS ERN NY WITH SHOWERS AND THUNDERSTORMS TAPERING AROUND MIDNIGHT. WE TENDED TO LOWER THE POPS TO SLIGHT CHANCE VALUES AFTER 0400 UTC TUE. SFC HIGH PRESSURE BEGINS TO BUILD IN FROM THE MIDWEST TUESDAY MORNING...THE UPPER TROUGH AXIS STILL WILL LINGER OVER ERN NY/WRN NEW ENGLAND ON TUE. && .LONG TERM /TUESDAY THROUGH SATURDAY/... UPPER TROUGH AXIS FINALLY MOVES OFF TO THE EAST TUESDAY EVENING. WILL HAVE LINGERING THREAT FOR CONVECTIVE TUESDAY. FLOW BECOMES FLATTENED ACROSS THE NORTHERN TIER OF THE UNITED STATES FOR MID WEEK WITH HIGHER PRESSURE BUILDING IN AT THE SURFACE. IMPULSES WILL MOVE THROUGH QUICK FLOW WITH THE SURFACE RIDGE GETTING SUPPRESSED. THE NEXT MAIN SHORT WAVE MOVES ACROSS WESTERN CANADA WITH A TROUGH DIGGING ACROSS THE GREAT LAKES REGION NEXT WEEKEND AND A RIDGE BUILDING OVER THE PLAINS. THE MODELS DIFFER WITH HOW AMPLIFIED THE PATTERN WILL GET. THE ECMWF IS THE MOST ROBUST. GENERALLY...FINALLY LOOKING AT DRY WEATHER FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH CHANCES FOR SHOWERS AND THUNDERSTORMS RETURNING FOR LATE IN THE WEEK INTO NEXT WEEKEND. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... A SFC TROUGH ASSOCIATED WITH AN UPPER LEVEL LOW OVER THE NRN GREAT LAKES REGION WILL CONTINUE TO BRING SHOWERS AND THUNDERSTORMS TO ERN NY AND WRN NEW ENGLAND PRIMARILY BETWEEN 1200 UTC SUN TO 0000 UTC MON. MULTICELLULAR CONVECTION WILL EVOLVE INTO A SLOW MOVING LINE OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS IN THE LATE MORNING INTO THE EARLY PM. WE ADDED A TEMPO FOR A TSRA AT KALB AND KGFL BTWN 12-14 UTC BASED ON THE RADAR TRENDS. WE INCLUDED A VCTS AT KPOU AROUND 1400 UTC. WE STILL INCLUDED CB/S FOR NOW UNTIL THE CONVECTIVE DETAILS BECOME MORE CLEARER OVER THE NEXT 3 TO 6 HOURS FOR THE AFTERNOON TIME FRAME. THERE IS A GOOD BET FOR MVFR VSBYS AT ALL THE TAF SITES PRIOR TO AND SHORTLY AFTER 1800 UTC IN THE SHOWERY ACTIVITY. THE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH AFTER 0000 UTC MON. THE WINDS WILL GENERALLY BE S/SE AT 5-10 KTS AFTER 1200 UTC...WITH A FEW GUSTS CLOSE TO 20 KTS AT KALB. THE WINDS WILL RELAX AFTER 0000 UTC AND WILL BECOME LIGHT TO CALM AT 5 KTS OR LESS. SOME MVFR/IFR RADIATIONAL MIST/FOG IS POSSIBLE AT ALL SITES DEPENDING ON THE AMOUNT OF CLEARING IN THE WAKE OF THE SFC TROUGH. OUTLOOK... MON...VFR/MVFR...CHC OF SHRA/TSTMS. TUE...VFR...CHC OF PM -SHRA/TSTMS. WED...VFR...NO SIG WX. THU...VFR...CHC -SHRA/TSTMS. && .FIRE WEATHER... SEVERAL DISTURBANCES ASSOCIATED WITH AN UPPER LEVEL TROUGH WILL PRODUCE SHOWERS AND THUNDERSTORMS THROUGH MONDAY. AN OCCLUDED FRONT WILL CLEAR MOST OF THE REGION MONDAY NIGHT INTO TUESDAY. WET FLAG CONDITIONS ARE LIKELY THIS AFTERNOON. RH VALUES WILL ONLY FALL TO 60 TO 75 PERCENT TODAY...AND THEN RECOVER TO 85 TO 100 PERCENT SUNDAY NIGHT. RH VALUES WILL FALL TO 50 TO 70 PERCENT MONDAY AFTERNOON. SURFACE WINDS OF 5 TO 15 MPH WILL BE COMMON FROM THE SOUTH TODAY WITH A FEW GUSTS TO 25 MPH. THE WINDS WILL BECOME LIGHT AND VARIABLE SUNDAY NIGHT. SOUTH OR SOUTHWEST WINDS OF 10 TO 15 MPH WILL OCCUR ON MONDAY. GUSTY WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH ANY THUNDERSTORMS. && .HYDROLOGY... THE NEXT FEW DAYS WILL FEATURE PERIODS OF SHOWERS AND THUNDERSTORMS. PRECIPITABLE WATER VALUES WILL RISE TO ABOUT 150% OF NORMAL IN SOME LOCATIONS. HEAVY DOWNPOURS FROM THUNDERSTORMS ARE LIKELY WITH ONE TO TWO INCHES OCCURRING IN SOME LOCATIONS. OVERALL...MAIN STEM RIVERS WILL NOT HAVE SIGNIFICANT RISES. HOWEVER...SOME SMALL CREEKS AND STREAMS MAY REACH BANKFULL IN PERSISTENT OR HEAVY RAINFALL TODAY AND TOMORROW. SOME RURAL/URBAN AND SMALL STREAM ADVISORIES MAY BE NECESSARY...BUT FLOODING IS NOT EXPECTED. A DRIER AIR MASS WILL BUILD IN BY MID WEEK. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...WASULA NEAR TERM...WASULA SHORT TERM...WASULA LONG TERM...IAA AVIATION...WASULA FIRE WEATHER...WASULA HYDROLOGY...WASULA
Hazardous weather outlook, Jun 22, 4:26 AM EDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 426 AM EDT SUN JUN 22 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-231100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 426 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG THUNDERSTORMS ARE EXPECTED. SOME OF THESE STORMS MAY BECOME SEVERE. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF WIND GUSTS IN EXCESS OF 60 MPH AND HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER. STORMS WILL MOVE NORTHEAST AT 30 MPH. IN ADDITION...STORMS WILL LIKELY PRODUCE VERY HEAVY RAINFALL THAT COULD LEAD TO SOME URBAN OR RURAL AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY AHEAD OF AN OCCLUDED FRONT. DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL LARGER THAN PENNIES WILL BE THE MAIN THREATS ONCE AGAIN WITH ANY SEVERE THUNDERSTORMS. THERE IS A CHANCE OF THUNDERSTORMS DURING THE AFTERNOONS OF THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. TAW FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, Jun 22, 9:29 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 929 AM EDT SUN JUN 22 2008 NYZ063-064-221430- EASTERN ULSTER NY-WESTERN ULSTER NY- 929 AM EDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM IN ULSTER COUNTY... AT 926 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF ELLENVILLE...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... ELLENVILLE BY 945 AM EDT NAPANOCH BY 950 AM EDT KERHONKSON BY 1000 AM EDT OLIVEBRIDGE BY 1020 AM EDT TILLSON BY 1025 AM EDT HURLEY BY 1030 AM EDT IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN...WET ROADS WILL CAUSE SLIPPERY TRAVEL CONDITIONS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. BGM WWW.WEATHER.GOV/ALBANY
Special weather statement, Jun 22, 10:06 AM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1006 AM EDT SUN JUN 22 2008 NYZ063-064-221445- EASTERN ULSTER NY-WESTERN ULSTER NY- 1006 AM EDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM IN ULSTER COUNTY... AT 1001 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 55 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR KERHONKSON...OR ABOUT OVER ELLENVILLE...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHWEST OF NEW PALTZ BY 1015 AM EDT TILLSON AND 6 MILES SOUTHEAST OF OLIVEBRIDGE BY 1025 AM EDT HURLEY BY 1035 AM EDT KINGSTON AND 7 MILES SOUTHEAST OF WEST HURLEY BY 1040 AM EDT LAKE KATRINE...8 MILES SOUTHEAST OF WOODSTOCK AND 9 MILES SOUTH OF SAUGERTIES BY 1045 AM EDT IN ADDITION TO HAIL AND STRONG WIND HAZARDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. BGM WWW.WEATHER.GOV/ALBANY
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 11:42 AM EDT | Areal Flood Advisory | ALY | Washington | 3 hr |
| Jun 22, 4:20 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Saratoga, Schenectady | 55 min |
| Jun 22, 4:23 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 67 min |
| Jun 22, 4:28 PM EDT | Tornado Warning | ALY | Albany, Saratoga, Schenectady | 47 min |
| Jun 22, 4:49 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 41 min |
| Jun 22, 5:04 PM EDT | Areal Flood Advisory | ALY | Saratoga, Schenectady | 3 hr |
| Jun 22, 5:06 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Washington | 29 min |
| Jun 22, 5:12 PM EDT | Tornado Warning | ALY | Rensselaer, Saratoga | 44 min |
| Jun 22, 5:14 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 28 min |
| Jun 22, 5:23 PM EDT | Areal Flood Advisory | ALY | Rensselaer, Washington | 3 hr |
| Jun 22, 5:49 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 41 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.